Open Access
August, 1972 The Structure of the Optimal Stopping Rule in the $S_n/n$ Problem
M. E. Thompson, W. L. Owen
Ann. Math. Statist. 43(4): 1110-1121 (August, 1972). DOI: 10.1214/aoms/1177692464


The proof of the existence of the optimal stopping rule for $S_n/n$ for the case where the i.i.d. random variables $X_i$ have a moment of order greater than one has been obtained by B. Davis. In the present paper the asymptotic growth of the boundary of the optimal stopping region is studied. The method used generalizes one of Shepp (1969), and involves comparison with the corresponding problem for an infinitely divisible process, obtained as a limit of processes $(S_{\lbrack nt\rbrack}/a_n, t \geqq 0)$ for properly chosen norming constants $a_n$. When the $X_i$ are in the domain of attraction of a random variable which is stable with exponent greater than one, an explicit asymptotic expression for the curve defining the boundary is obtained.


Download Citation

M. E. Thompson. W. L. Owen. "The Structure of the Optimal Stopping Rule in the $S_n/n$ Problem." Ann. Math. Statist. 43 (4) 1110 - 1121, August, 1972.


Published: August, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0243.60028
MathSciNet: MR324768
Digital Object Identifier: 10.1214/aoms/1177692464

Rights: Copyright © 1972 Institute of Mathematical Statistics

Vol.43 • No. 4 • August, 1972
Back to Top